Alert archive / West Virginia / Winter Storm Warnings in 2024

Winter Storm Warning 4, NWS Charleston, WV

March 9, 2024Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this winter storm warning at Mar 9, 2024, 1:54 PM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Mar 9, 2024, 11:00 PM EST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 9, 2024, 1:54 PM EST (18:54 UTC)
In effect from
Mar 9, 2024, 11:00 PM EST
Expired
Mar 11, 2024, 3:00 AM EDT
In force
27 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:30 AM EDTSNOW 0.25 N Marlinton, WVCooperative observer at Bartow.
Mar 10, 7:30 AM EDTSNOW 0.25 N Marlinton, WVCorrects previous snow report for measured, not estimated, from 5 N Marlinton. Cooperative observer at Bartow.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS41 KRLX 091854
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
154 PM EST Sat Mar 9 2024

WVZ523-526-100300-
/O.UPG.KRLX.WW.Y.0010.240310T0400Z-240311T0700Z/
/O.NEW.KRLX.WS.W.0004.240310T0400Z-240311T0700Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
154 PM EST Sat Mar 9 2024

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches. Winds gusting as high as 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 11 PM this evening to 3 AM EST Monday.

* IMPACTS...Travel could be very difficult. Strong winds could
  cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Allow extra time to reach
your destination.

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
5 follow-up statements
544 
WWUS41 KRLX 100258
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
958 PM EST Sat Mar 9 2024

WVZ523-526-101200-
/O.CON.KRLX.WS.W.0004.240310T0400Z-240311T0700Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
958 PM EST Sat Mar 9 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 8 
  inches. Winds gusting as high as 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 3 AM EST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
929 
WWUS41 KRLX 100739
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
339 AM EDT Sun Mar 10 2024

WVZ523-526-101545-
/O.CON.KRLX.WS.W.0004.000000T0000Z-240311T0700Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
339 AM EDT Sun Mar 10 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches. Winds gusting as high as 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 3 AM EST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ522-101545-
/O.NEW.KRLX.WW.Y.0011.240310T1000Z-240311T0700Z/
Southeast Webster-
339 AM EDT Sun Mar 10 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EDT MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 40 mph.

* WHERE...Southeast Webster County.

* WHEN...Until 3 AM EDT Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
195 
WWUS41 KRLX 101531
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
1131 AM EDT Sun Mar 10 2024

WVZ523-526-102345-
/O.CON.KRLX.WS.W.0004.000000T0000Z-240311T0700Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1131 AM EDT Sun Mar 10 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches. Winds gusting as high as 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 3 AM EDT Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ522-102345-
/O.CON.KRLX.WW.Y.0011.000000T0000Z-240311T0700Z/
Southeast Webster-
1131 AM EDT Sun Mar 10 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
MONDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 40 mph.

* WHERE...Southeast Webster County.

* WHEN...Until 3 AM EDT Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
141 
WWUS41 KRLX 102341
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
741 PM EDT Sun Mar 10 2024

WVZ523-526-110700-
/O.CON.KRLX.WS.W.0004.000000T0000Z-240311T0700Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
741 PM EDT Sun Mar 10 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY...

* WHAT...Snow expected. Additional snow accumulations of 1 to 3 
  inches. Winds gusting as high as 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 3 AM EDT Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ522-110700-
/O.CON.KRLX.WW.Y.0011.000000T0000Z-240311T0700Z/
Southeast Webster-
741 PM EDT Sun Mar 10 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
MONDAY...

* WHAT...Snow expected. Additional snow accumulations of up to 
  two inches. Winds gusting as high as 40 mph.

* WHERE...Southeast Webster County.

* WHEN...Until 3 AM EDT Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. Gusty winds could bring
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

GW
492 
WWUS41 KRLX 110642
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
242 AM EDT Mon Mar 11 2024

WVZ523-526-110745-
/O.EXP.KRLX.WS.W.0004.000000T0000Z-240311T0700Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
242 AM EDT Mon Mar 11 2024

...WINTER STORM WARNING WILL EXPIRE AT 3 AM EDT EARLY THIS
MORNING...

The heavy accumulating snow has ended, therefore the Winter Storm
Warning is being allowed to expire. Some light snow is still 
possible through dawn.

$$

WVZ522-110745-
/O.EXP.KRLX.WW.Y.0011.000000T0000Z-240311T0700Z/
Southeast Webster-
242 AM EDT Mon Mar 11 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM EDT EARLY THIS
MORNING...

The heavy accumulating snow has ended therefore the Winter Weather
Advisory is being allowed to expire. Some light snow is still 
possible through dawn.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Mar 9, 12:53 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 9, 12:53 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1253 PM EST Sat Mar 9 2024

.SYNOPSIS...
A strong cold front brings heavy rain and gusty winds today and
tonight. Behind the front, snow showers and colder weather can
be expected late tonight and Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1249 PM Saturday...

Key Points:

* Showers continue into this evening, and a few rumbles of
  thunder cannot be ruled out.
* Winds kick up behind the cold front this evening. The higher
  elevations of the WV mountains will have a Wind Advisory in
  effect early Sunday through early Monday.
* Much colder air will usher in behind the front. The higher
  elevations of the WV mountains also have a Winter Weather
  Advisory in effect for several inches of snow accumulation. Be
  cautious of slippery and snow-covered roads in these spots
  Sunday.

Showers and a few isolated thunderstorms will continue into this
evening ahead of a strong cold front. The potential for thunder
is relatively low due to a lack in instability, but a few
rumbles of thunder cannot be ruled out. Isolated minor flooding
also remains possible through the rest of today. The cold front
is expected to cross from west to east between 19-23Z. As the
front passes through the region, it will usher in strong winds
from the west- northwest with a strong isobaric gradient in the
wake of low pressure. A Wind Advisory will be in effect across
the higher elevations of the West Virginia mountains early
Sunday morning through early Monday morning with occasional wind
gusts up to 55 mph expected.

In addition to the strong wind, the changeover to colder
weather in the wake of the front will transition rain showers to
snow showers in the mountains. The higher elevations also have
a Winter Weather Advisory in effect early Sunday through early
Monday for several inches of snow accumulation, which can lead
to slippery and snow-covered roads. Heavier snow showers can
also pull down some stronger winds from aloft. Moderate snowfall
rates combined with gusty winds can lead to reduced visibility
on the roadways, so keep this in mind if you plan on traveling
in the higher elevations of the West Virginia mountains on
Sunday.

Across the lowlands, a cloudy and colder day is expected Sunday
with highs only in the lower and middle 40s. Stray snow showers
remain possible even in the lowlands, but no accumulation will
be expected there. Winds can occasionally gust to 30 mph in the
lowlands Sunday, with the windiest period likely being Sunday
afternoon.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 330 AM Saturday...

Much colder air will move in behind a cold front for Sunday.
This will allow for some upslope snow and gusty winds. Snow
accumulations will mainly be in the northern West Virginia
mountains. With the snow lasting into Sunday night, expect 3 to
6 inches in the higher elevations. Therefore have issued a
Winter Weather Advisory for the higher elevations of eastern
Randolph and Western Pocahontas counties. Wind gusts in the
higher elevations of this same area should reach 45 to 55 mph,
so have issued a Wind Advisory.

A high pressure system will build across the area on Monday
bringing dry weather with moderating temperatures and
decreasing winds.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1210 PM Saturday...

High pressure and mid-upper level ridging bring dry weather
with a warming trend Tuesday through Thursday.

While the forecast still carries a chance for rain showers as
early as Thursday night, models have trended drier in the low
to mid level return south to southwest warm advection flow on
the back sided of the exiting high.

The best bet for rain showers next week is Friday, as a cold
front moves into the area from the west. An afternoon or evening
thunderstorm is also possible, at least into southern portions
of the area, given favorable diurnal timing of the frontal
passage, and sufficient northward transport of warm, moist air
ahead of the front.

The front crosses Friday night, but central guidance carries the
chance for rain showers into the weekend, due to a possible
wave along the front.

After the stout warming trend climaxing with lowland highs in
the mid 70s Thursday, central guidance reflects only modest
cooling behind the front next weekend, with the colder air
waiting in the winds behind a stronger, northern stream short
wave trough arriving beyond the end of the long term forecast.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 1234 PM Saturday...

A mixture of IFR and MVFR can be seen as showers and low
ceilings pass through the region ahead of low pressure. A few
isolated thunderstorms also cannot be ruled out. This will be
the theme for the remainder of the day as a cold front
approaches from the west. A cold front will cross from west to
east between 19Z and 23Z this afternoon/evening. Low- level wind
shear will remain possible in KEKN through 23Z, ahead of the
cold front. The front will usher in gusty west- northwesterly
winds, which will continue through the remainder of the TAF
period. Expect occasional gusts 20-30 knots in the lower
elevations, with occasional gusts to 40 knots possible in the
higher elevations of the West Virginia mountains early Sunday
morning. Ceilings should gradually improve to MVFR and VFR after
06Z Sunday in the lower elevations, but IFR conditions are
expected to linger a bit longer in the higher elevations (KBKW
and KEKN).

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium

ALTERNATE SCENARIOS: Timing of the rain may vary from the
forecast. Winds may shift earlier or later than expected. Flight
conditions may improve earlier or later than expected.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EST 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  L    H    H    H    M    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    M    H    H    L    H    H
EKN CONSISTENCY  H    H    H    M    L    H    M    H    H    H    H    M
PKB CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    M    M    H    H    H    H    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR possible in upslope snow tonight into Sunday night, mainly
in the northern West Virginia mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory from 11 PM this evening to 3 AM EST
     Monday for WVZ523-526.
     Wind Advisory from 5 AM Sunday to noon EST Monday for WVZ523-
     526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JMC
NEAR TERM...JMC
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...JMC
Hazardous weather outlook, Mar 9, 2:49 AM EST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
249 AM EST Sat Mar 9 2024

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-100800-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
249 AM EST Sat Mar 9 2024

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

There is the potential for isolated flash flooding today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-526-100800-
Northwest Pocahontas-Southeast Randolph-
249 AM EST Sat Mar 9 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST MONDAY...
...WIND ADVISORY IN EFFECT FROM 5 AM SUNDAY TO NOON EST MONDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

There is also the potential for isolated flash flooding today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Mar 9, 9:10 AM EST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
910 AM EST Sat Mar 9 2024

WVZ015-016-018-026>030-039-091530-
Kanawha-Roane-Calhoun-Boone-Clay-Braxton-Gilmer-Lewis-Upshur-
Including the cities of Charleston, South Charleston,
Saint Albans, Spencer, Grantsville, Madison, Clay, Sutton,
Gassaway, Burnsville, Glenville, Weston, and Buckhannon
910 AM EST Sat Mar 9 2024

...PERSISTENT SHOWERS CAUSING PONDING, HYDROPLANING AND STREAM
RISES...

A band of light to moderate rain showers persists across central
West Virginia this morning. One half to one inch of rain has
fallen, and another one half inch to an inch is expected today,
with hourly rainfall rates also occasionally in the one half inch
to an inch range.

Excessive runoff from persistent rainfall will cause elevated
levels on small creeks and streams, and ponding of water in urban
areas, highways, streets and underpasses, as well as other poor
drainage areas, low lying spots, country roads, and along the
banks of creeks and streams.

In hilly terrain there are hundreds of low water crossings which
are potentially dangerous in heavy rain. Do not drive your vehicle
into areas where the water covers the roadway. The water depth
may be too great to allow your car to cross safely. Move to higher
ground.

TRM
Special weather statement, Mar 9, 10:53 AM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Charleston WV
1053 AM EST Sat Mar 9 2024

WVZ030-091700-
Lewis-
Including the city of Weston
1053 AM EST Sat Mar 9 2024

...HEAVY SHOWERS CAUSING PONDING, HYDROPLANING AND STREAM
RISES...

Heavy showers produced one to one and a half inches of rain this
morning, much of it within an hour. While the heaviest of the rain
has moved on out for the time being, another one half inch to an
inch rainfall is still possible today, and hourly rainfall rates
could again occasionally reach the one half inch to an inch range.

Excessive runoff from persistent rainfall will cause elevated
levels on small creeks and streams, and ponding of water in urban
areas, highways, streets and underpasses, as well as other poor
drainage areas, low lying spots, country roads, and along the
banks of creeks and streams.

In hilly terrain there are hundreds of low water crossings which
are potentially dangerous in heavy rain. Do not drive your vehicle
into areas where the water covers the roadway. The water depth
may be too great to allow your car to cross safely. Move to higher
ground.

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:45 AM ESTWinter Weather AdvisoryRLXPocahontas, Randolph11 hr
Mar 9, 2:47 AM ESTWind AdvisoryRLXPocahontas, Randolph56 hr
Mar 9, 4:53 PM ESTSpecial Weather StatementRLXLincoln3 hr

Nearby

Winter Storm Warnings in West Virginia, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.